Wednesday, March 22, 2006

Daddio Update

First of all, I want to thank all of you for your kind comments and support - it is very much appreciated!

Apparently everyone in Asheville is sick or something - they had to keep Dad in ER until about noon today before they could get him into a room. But of course they were able to treat him throughout the night. It's kind of funny - after years of taking Coumadin they're now giving him vitamin K to thicken his blood up a bit. He's also on Darvocet and a couple of kinds of antibiotics. Apparently when he asked the doctor in Spruce Pines for something for the pain before the ride to Asheville the doctor said, "Sure, tell me what you want - leg like that I'll give you anything I've got!". I understand he also said "We're either going to cure it or cut it off". Naturally Dad thinks he's great! :-) All of this is of course to get him stable so that they can work on the infection and then the wound, but I'm feeling a lot more comfortable that he's at least where he needs to be.

My uncle Ronnie came over from Nashville this evening and is staying around until tomorrow, so Mom's heading home to catch some sleep and hopefully actually get to work the next couple of days. My sister's coming up from Charlotte over the weekend and I'm planning to drive up Saturday for the day.

Thanks again to all of you for your thoughts, comments, prayers and good vibes!

3 Comments:

At 10:05 PM, Blogger Cindy Lee said...

I hope thing’s go well with your dad as you know diabetes and wounds are not a good combination. Seems many hospitals are hopping right now our ED has been slammed and the med/surge floor has been full, sorry your dad's caught up in this end of winter illness blitz. Here is a little of what I know about Warfarin (coumadin) associated coagulopathy, it seems to be showing up a lot lately. I heard a hematologist explain to a hospilalist that many older people are started on coumadin (warfarin) in the same dosage as a healthy middle age people but a lot of older people have vitamin K deficiencies this effects the way coumadin thins the blood causing the blood to become too thin, hence the use of vitamin K to counteract the coumadin. There are a lot of reasons why your dad’s blood could be too thin this is just one of them.

 
At 12:08 AM, Blogger Tony Plutonium said...

Thanks for the insight, Cindy! Very helpful. Found out today that he hadn't been having his blood tested as often as I would have thought - my mother-in-law is on a much lower dosage and she's tested every couple of weeks to see if minor adjustments are needed.

By the way, saw him at St. Joe's in Asheville today and he was totally impressed with the care from the doctors, nurses and staff. I think he'd have gone in back in January if he'd known how good the care was going to be! :-)

 
At 9:35 PM, Blogger Marie said...

So your Daddio is doing better even now? Sorry I'm late to reading this, but my teenagers have been distracting me as of late.

 

Post a Comment

Links to this post:

Create a Link

<< Home